Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Aug 7, 2021, 11:55 PM CDT for Holt County, Nodaway County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 11:55 PM CDT (04:55 UTC)
- Expired
- Aug 8, 2021, 12:30 AM CDT
- In force
- 35 min
- Issued by
- NWS Kansas City, MO
- Hail
- 0.88 in
- Wind
- 50
Counties Holt County, MO, Nodaway County, MO
The radar
The Omaha radar (KOAX), 165 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1803 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1923 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 7.5
The text
As transmitted.
641
WWUS83 KEAX 080455
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1155 PM CDT Sat Aug 7 2021
KSZ102-MOZ001-002-011-012-080530-
Doniphan KS-Atchison MO-Holt MO-Nodaway MO-Andrew MO-
1155 PM CDT Sat Aug 7 2021
...Strong thunderstorms will impact portions of northwestern
Doniphan, eastern Atchison, Holt, Nodaway and northwestern Andrew
Counties through 1230 AM CDT...
At 1155 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Coin to near Skidmore to near Highland.
Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Maryville, Savannah, Mound City, Highland, Oregon, Burlington
Junction, Hopkins, Maitland, Skidmore, Forest City, Fillmore, White
Cloud, Barnard, Bolckow, Graham, Clearmont, Elmo, Pickering,
Rosendale and Arkoe.
This includes Interstate 29 between mile markers 62 and 89.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4057 9468 4048 9468 3995 9483 3984 9534
4000 9534 4000 9531 4002 9534 4058 9526
TIME...MOT...LOC 0455Z 249DEG 43KT 4066 9513 4036 9512 3989 9524
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
$$
GranaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:29 PM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, Aug 7, 6:29 PM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 629 PM CDT Sat Aug 7 2021 .Discussion... Issued at 408 PM CDT SAT AUG 7 2021 Southerly flow at the surface has been picking up through the day as a stiffer surface pressure gradient has moved across the western half of the forecast area. A tightening H85 gradient aloft is also moving into the area, and with good diurnal mixing has created gusty winds around 30 mph. Mid level ridging in the area has caused skies to remain mostly clear, with some passing mid to upper level clouds. A few showers are present within a zone of isentropic ascent across SE Nebraska and southern Iowa. Given the southerly surface winds an the mid level ascent the conditions across the area are summery warm, with heat indices in the 100-105 range. Later this evening storms will be ongoing well west of the area, along a frontal boundary and should be supported by a mid level trough as well as the strengthening low level jet across eastern Kansas. These storms will have some good instability to work with given 3000+ MU CAPE, and with increasing mid level flow associated with an upstream trough enough effective shear will be present to get some organized storm mode with the overnight activity. By late tonight as storms approach the area they should be in the form of a steady state or perhaps weakening MCS, which will move into far northeastern Missouri around midnight tonight. Strong to severe weather will be possible across the northern and northwestern zones as the MCS moves in, with wind being the primary concern as well as an outside shot at some hail or heavy rain induced isolated flooding, the latter two scenarios being rather unlikely. Sunday will see clouds from the ongoing showers and thunderstorms remain in the area for most of the day, which will limit the warming trend through the day. That being said, still expect moderate to robust instability to build in for the afternoon as the shortwave trough moves in from the west. Expect scattered storms to form as early as the late morning. With effective CAPE likely building into the 2000 to 3000 J/kg range and with deep shear increasing with the approach of the trough there could be some severe storms through the late morning and afternoon hours on Sunday. One will be whether any decaying convection on Saturday night leaves any boundaries around for storms to use for increased low level shear. Low level jet then builds back into the southern plains and noses into the central plains for Sunday night, bringing another chance for some heavy rain going into the late evening and overnight hours on Sunday. With flash flood guidance pushing 1-3 inches for the 1-3 hour period and 3-4 inches for the 6 hours range it's unlikely to see widespread flooding from these rounds of storms, however, some training will be possible, which could introduce some isolated instances of flooding. Going into the first two days of the upcoming week the midlevel ridge builds back in, as the trough departs to the east. It will not be a robust ridge, and should be pretty flattened out, which will add some uncertainty regarding the potential for heat through the week. Monday and Tuesday will be the more likely hot and muggy days with dewpoints in the 70s and temps in the 90s, but there could be an outside chance for some isolated storms given the mostly zonal flow aloft, so while the current forecast calls for dry and hot, will withhold strong confidence in the 105 heat indices needed for heat advisories for now. The zonal mid level flow gives way to a more robust mid level trough which will glide across the Great Lakes region late in the week, bringing northwest flow aloft. A crashing cold front will bring chance for thunderstorms and a break from the heat late this upcoming week. && .Aviation...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 629 PM CDT SAT AUG 7 2021 For the evening TAFs, tracking the storms to our west into the area, as several short-term models indicate, puts their arrival between 6Z and 8Z. This is an hour or two faster than the previous forecast but based on their fast motion, seemed prudent to do. Southerly winds will persist ahead of the line of storms with sustained winds of 10-15 kts and gusts of 20-25 winds. As storms move through the area, strong and gusty winds will be the main issue through the terminals. There may also be some brief IFR conditions. For now, will keep any TSRA out of the forecast and amend as needed as confidence in timing improves. For tomorrow, winds again look gusty from the south. There also is a chance for storms late in the afternoon. Have left this potential out with this forecast given it's in the last few hours of the forecast. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Leighton Aviation...CDB
Hazardous weather outlook, Aug 7, 12:29 PM CDT, 11 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 1229 PM CDT Sat Aug 7 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081730- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 1229 PM CDT Sat Aug 7 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...This Afternoon and Tonight Warm and humid weather is expected today. Highs are forecast to be in the low to mid 90s with heat indicies in the in the upper 90s up to 102 degrees. Strong to severe storms are possible tonight after 10PM, mainly along/west of I-35. Strong winds are the main concern. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong storms are possible Sunday. Strong winds are the main concern. Monday looks like the hottest day of the week, with high temperatures in the in the low to mid 90s and heat indices between 100-105 degrees. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Aug 7, 10:59 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1059 PM CDT Sat Aug 7 2021
MOZ001-080430-
Atchison MO-
1059 PM CDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of Atchison County
through 1130 PM CDT...
At 1058 PM CDT, Doppler radar was tracking a strong thunderstorm near
Auburn, or 26 miles west of Tarkio, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tarkio, Rock Port, Fairfax, Watson, Indian Cave State Park and Phelps
City.
This includes Interstate 29 between mile markers 99 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4058 9577 4058 9536 4026 9536 4026 9555
4030 9556 4032 9561 4031 9566 4034 9562
4041 9566 4046 9564 4046 9568 4048 9570
4054 9565 4056 9568 4052 9571 4052 9575
4057 9577
TIME...MOT...LOC 0358Z 266DEG 37KT 4044 9589
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CDBSpecial weather statement, Aug 7, 11:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1155 PM CDT Sat Aug 7 2021
KSZ102-MOZ001-002-011-012-080530-
Doniphan KS-Atchison MO-Holt MO-Nodaway MO-Andrew MO-
1155 PM CDT Sat Aug 7 2021
...Strong thunderstorms will impact portions of northwestern
Doniphan, eastern Atchison, Holt, Nodaway and northwestern Andrew
Counties through 1230 AM CDT...
At 1155 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Coin to near Skidmore to near Highland.
Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Maryville, Savannah, Mound City, Highland, Oregon, Burlington
Junction, Hopkins, Maitland, Skidmore, Forest City, Fillmore, White
Cloud, Barnard, Bolckow, Graham, Clearmont, Elmo, Pickering,
Rosendale and Arkoe.
This includes Interstate 29 between mile markers 62 and 89.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4057 9468 4048 9468 3995 9483 3984 9534
4000 9534 4000 9531 4002 9534 4058 9526
TIME...MOT...LOC 0455Z 249DEG 43KT 4066 9513 4036 9512 3989 9524
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
GranaThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 10:59 PM CDT | Special Weather Statement | EAX | Atchison | 31 min |
| Aug 7, 11:16 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 44 min |
| Aug 8, 2:41 PM CDT | Heat Advisory | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 4 days |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.